Alert archive / Oregon / Frost Advisories in 2016
Frost Advisory 10, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 19, 2016, 5:48 AM PDT for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 5:48 AM PDT (12:48 UTC)
- Expired
- Oct 19, 2016, 9:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WWUS76 KMFR 191248
NPWMFR
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PDT WED OCT 19 2016
...BRIEF FROST AND FREEZE IN SOME AREAS THIS MORNING...
.LIMITED CLOUD COVER, LIGHT WINDS, AND A COOL AIR MASS HAVE RESULTED
IN CONDITIONS FAVORABLE FOR FROST FORMATION IN SOME AREAS THIS
MORNING. WHILE TEMPERATURES HAVE LIKELY REACHED THEIR MINIMUMS IN
MOST AREAS ALREADY THIS MORNING, THEY WILL BE FAVORABLE FOR FROST
FORMATION AS LATE AS 9 AM PDT THIS MORNING.
CAZ082-191600-
/O.NEW.KMFR.FZ.W.0006.161019T1248Z-161019T1600Z/
/O.NEW.KMFR.FR.Y.0010.161019T1248Z-161019T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD
548 AM PDT WED OCT 19 2016
...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A FROST
ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT
UNTIL 9 AM PDT THIS MORNING.
* TEMPERATURE...
- FREEZE WARNING: 28 TO 32 DEGREES.
- FROST ADVISORY: 32 TO 36 DEGREES.
* LOCATIONS INCLUDE...
- FREEZE WARNING: AREAS IN AND AROUND MOUNT SHASTA CITY.
- FROST ADVISORY: AREAS IN AND AROUND MCCLOUD.
* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF
LEFT UNPROTECTED.
* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.
&&
$$
CAZ080-081-083-191600-
/O.NEW.KMFR.FR.Y.0010.161019T1248Z-161019T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED
548 AM PDT WED OCT 19 2016
...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
* TEMPERATURE...32 TO 36 DEGREES.
* LOCATIONS INCLUDE...ETNA, FORT JONE, YREKA, WEED, GRENADA,
GAZELLE, AND SURROUNDING AREAS.
* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED IF LEFT
UNPROTECTED.
* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.
&&
$$
ORZ024-026-191600-
/O.NEW.KMFR.FR.Y.0010.161019T1248Z-161019T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
548 AM PDT WED OCT 19 2016
...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
* TEMPERATURE...32 TO 36 DEGREES.
* LOCATIONS INCLUDE...WILLIAMS, ASHLAND, PROSPECT,
JACKSONVILLE, APPLEGATE, AND OTHER
USUALLY COLDER NEARBY LOCATIONS.
* IMPACTS...MINOR PLANT DAMAGE IS POSSIBLE FOR SENSITIVE
VEGETATION LEFT UNPROTECTED, AS DURATION OF THE
FROST FAVORABLE CONDITIONS WILL BE LESS THAN 3
HOURS IN MOST AREAS.
* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.
&&
$$
BTL1 follow-up statement
533 WWUS76 KMFR 191624 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 924 AM PDT WED OCT 19 2016 CAZ082-191730- /O.EXP.KMFR.FZ.W.0006.000000T0000Z-161019T1600Z/ /O.EXP.KMFR.FR.Y.0010.000000T0000Z-161019T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD 924 AM PDT WED OCT 19 2016 ...FREEZE WARNING HAS EXPIRED... ...FROST ADVISORY HAS EXPIRED... THE FREEZE WARNING AND FROST ADVISORY HAVE BOTH EXPIRED. $$ CAZ080-081-083-ORZ024-026-191730- /O.EXP.KMFR.FR.Y.0010.000000T0000Z-161019T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... ASHLAND 924 AM PDT WED OCT 19 2016 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:39 AM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 19, 3:39 AM PDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
339 AM PDT WED OCT 19 2016
.DISCUSSION...There will be some patchy fog in the valley this
morning with the abundance of moisture from the days of heavy
rain. However, with the still warm soil temperatures warmer than
the dewpoint most of the fog is lifting to a low stratus deck in
the bottom of the valleys. This will lift by late morning giving
the region a warm break in the action ahead of the next system
that moves into the coast with a warm front bringing precip into
the coast waters but should be limited to northern portions as the
warm front washes over the top of an upper level ridge. The ridge
flattens Thursday morning ahead of the cold front that moves
inland Thursday, but the the ridge remains just to the east and
the front stalls over the area Thursday night into Friday night.
On Saturday the gfs and ecmwf are in fairly good agreement with
another moderate upper level low with nearly the same position and
depth of the surface lows, 996 with the ECMWF at 48N and 128W, and
993 double low with the GFS with the combined centroid at 47N and
130W. The upper low slowly moves east and inland Tuesday morning,
moving system after system out of it like a gumball machine
dispensing gumballs, bring wave after wave of gusty winds and
moderate rain throughout. None of these systems looks especially
strong, and with no atmospheric river event currently indicated
excessively wet. However, the addition of these systems will add
to an already wet October. Colder air aloft will begin to be
pulled in starting Sunday night, brining snow levels down enough
to possibly see snow at lower elevations east of the Cascades
Tuesday and Wednesday morning briefly. Significant additions to
the higher elevation snow pack Monday through Wednesday are
possible. Sven
&&
.AVIATION...19/06Z TAF CYCLE...A warm front offshore will send mid
and high clouds into the area late tonight into Wednesday, which
should help to limit low clouds/fog in some areas. However, the
longer nights this time of year and recent rainfall both also
increase the probability of low clouds/fog developing in the
valleys. So, we have indicated areas of IFR, to include KRBG and
KLMT TAFs overnight into Wednesday morning. KOTH and KMFR could also
see some low cloud/fog patches develop toward morning. Expect VFR
all areas by late morning. Any showers from the front should hold
off at the coast until Wednesday evening. -Spilde/Wright
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.MARINE...Updated 230 PM PDT Tuesday, October 18, 2016...
Steep west swell will bring conditions hazardous to small craft
through early Wednesday morning and then will subside. A warm
front will move through Wednesday with light to moderate
southerly winds, highest north of Cape Blanco. A cold front is
expected to stall briefly over the area on Thursday before moving
onshore Thursday night into Friday. Another high and steep west
swell is expected Friday afternoon through Saturday. The next
strong front will arrive Sunday and eventually move onshore
Monday. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas until 5 AM PDT early
this morning for PZZ350-356-370-376.
Small Craft Advisory from 2 PM this afternoon to 5 AM PDT
Thursday for PZZ370.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:26 AM PDT | Small Craft Advisory | MFR | 26 hr | |
| Oct 19, 5:48 AM PDT | Freeze Warning | MFR | Siskiyou | 3 hr |
Nearby
Frost Advisories in Oregon, 2016Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.